Oklahoma, 2017

Tornadoes and Flash Flooding in Oklahoma, October 21 to 22, 2017

October 21 to 22, 2017 · NWS OUN · 48 events in 16 counties and zones

Storms formed along a cold front during the afternoon of the 21st, eventually forming a line. Through the evening storms swept eastward through Oklahoma and western north Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$219,000
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Storms formed along a cold front during the afternoon of the 21st, eventually forming a line. Through the evening storms swept eastward through Oklahoma and western north Texas. Significant hail, severe winds, and a few short-lived tornadoes as well as some minor flooding were reported with these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 21, 1:10 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Oct 21, 1:10 PM CST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Norman OK
210 PM CDT Sat Oct 21 2017

.DISCUSSION...
The cold front continues to progress southward this afternoon
across northwestern OK, with a few elevated showers quickly
lifting northeast ahead of it. Stratus is finally starting to mix
out over portions of western and central OK so expect
destabilization through late this afternoon. Initial storm
development should occur sometime around 5 PM along the front in
western and northwestern OK. A few discrete cells will be possible
over southwestern OK and western north TX, with the greatest
potential for a tornado or two near the Red River early this
evening. Otherwise, expect rapid linear merge into a squall line
extending from northern OK into southern and southwestern OK
around 9-10 PM. Wind damage will become a concern during that time
frame. The storms should exit our FA around 1-2 AM.

Tomorrow will be quiet with much cooler and drier air moving into
the Southern Plains. Skies will also clear. A brief warmup is
expected Monday, but another cold front will arrive Tue.
Precipitation is not expected with this front. Again, temperatures
will climb back to a few degrees above normal for Wed and Thu
before a strong cold front arrives overnight Thursday thru Fri.
Some snow will even be possible over northwestern OK Sat AM as a
deep trough sweeps across the central and northern CONUS. Highs on
Friday and Sat are expected to be 10 to 15 degrees below average.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  50  68  48  77 / 100   0   0   0
Hobart OK         46  70  47  78 /  90   0   0   0
Wichita Falls TX  50  71  48  80 /  90   0   0   0
Gage OK           40  71  46  75 /  10   0   0   0
Ponca City OK     47  69  46  75 / 100   0   0   0
Durant OK         56  71  48  80 / 100  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

04/03
Hazardous weather outlook, Oct 21, 11:24 AM CST, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1224 PM CDT Sat Oct 21 2017

OKZ004>048-050>052-TXZ083>090-221230-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1224 PM CDT Sat Oct 21 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
There is an Enhanced risk of severe thunderstorms across portions
of north central, central, and southern Oklahoma, and western
north Texas. A Slight and Marginal risk cover much of the rest of
the area.

Location...
The Enhanced risk is near and southeast of a line from Cherokee to
Seiling to Clinton and Altus Oklahoma, to Crowell and Seymour
Texas. This includes places like Ponca City, Enid, Lawton,
Oklahoma City Metro, Ada, and Ardmore Oklahoma, and Wichita Falls
Texas. The Slight and Marginal risks are west of the Enhanced risk
and southeast of a line from Buffalo to Arnett Oklahoma.

Impacts...
Damaging wind gusts to around 80 mph and large hail up to the size
of tennis balls are the primary concerns. There is a low potential
for tornadoes across portions of central and southern Oklahoma,
and western north Texas.

Timing...
The most likely time for severe storms will be from 3 pm to 2 am.
The most likely time for a tornado, if a tornado occurs, will be
from 3 pm to 9 pm.

Discussion...
Thunderstorms will develop along the strong cold front which will
push into northwestern Oklahoma this Afternoon. Initial storms
will occur across northern and western Oklahoma. Thunderstorms
will continue to develop as the cold front moves across the area
this evening and overnight. Storms will form into one or two lines
fairly quickly. Large hail will be a concern with the initial
development, before damaging winds become the greatest concern as
storms become more linear. Isolated wind gusts up to 80 mph are
possible.

Other more discrete storms could develop in parts of southwest
Oklahoma and western north Texas later this afternoon near a
surface low, the front, and dryline. Large hail up to the size of
tennis balls and wind gusts to 70 mph will be the main concerns
with these storms. However, there will also be a low potential for
tornado development within the strongest storms. Eventually,
these storms are expected to merge into line segments as well,
with the damaging wind potential becoming a greater concern. The
tornado potential is expected to decrease later this evening.

The potential for severe storms will decrease overnight but
thunderstorms will remain possible through early Sunday.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across the
risk areas should prepare for severe weather operations late this
afternoon and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
A few thunderstorms may linger in parts of southeast Oklahoma
Sunday morning before exiting the area.

.Cold/Frost...
Patchy frost and near freezing temperatures may be possible across
portions of Oklahoma late next week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Kurtz

In the hours before

Special weather statement, Oct 21, 2:28 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
328 PM CDT SAT OCT 21 2017

OKZ035>037-TXZ085-212100-
Kiowa OK-Tillman OK-Jackson OK-Wilbarger TX-
328 PM CDT SAT OCT 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa...
northwestern Tillman...southeastern Jackson and north central
Wilbarger Counties Until 400 PM CDT...

AT 327 PM CDT, a strong thunderstorm was located 6 miles north of
Fargo, moving northeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...

Locations impacted include...
Frederick, Snyder, Tipton, Manitou, Elmer and Hess.

LAT...LON 3432 9927 3447 9936 3469 9901 3457 9885
      3439 9885
TIME...MOT...LOC 2027Z 232DEG 32KT 3439 9927

KURTZ
Special weather statement, Oct 21, 3:04 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
404 PM CDT SAT OCT 21 2017

OKZ009-014-212130-
Roger Mills OK-Ellis OK-
404 PM CDT SAT OCT 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Roger Mills and
southeastern Ellis Counties Until 430 PM CDT...

AT 401 PM CDT, a strong thunderstorm was located 5 miles northwest of
Strong City, moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Frequent cloud to ground lightning...

Locations impacted include...
Cheyenne, Strong City, Roll and Angora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3605 9963 3604 9939 3569 9938 3558 9970
      3572 9983
TIME...MOT...LOC 2101Z 234DEG 36KT 3570 9969

03
Special weather statement, Oct 21, 3:05 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
405 PM CDT SAT OCT 21 2017

OKZ015-016-212145-
Dewey OK-Custer OK-
405 PM CDT SAT OCT 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Dewey and
northeastern Custer Counties Until 445 PM CDT...

AT 404 PM CDT, a strong thunderstorm was located 7 miles northwest of
Custer City, moving northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Frequent cloud to ground lightning...

Locations impacted include...
Thomas, Custer City, Oakwood, Putnam and Fay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.

&&

LAT...LON 3557 9900 3575 9914 3608 9864 3576 9863
TIME...MOT...LOC 2104Z 232DEG 26KT 3572 9899

03

The radar

The Altus AFB radar (KFDR), 54 km away, was scanning. The volume nearest the first event began at 21:19 UTC.

Open the radar archive at this moment

Event by event

27 hail, 10 tornado, 8 thunderstorm wind, 2 flash flood, 1 lightning. Local standard time, as filed.

Hail, Kiowa

When
October 21, 3:20 PM CST
Where
Kiowa County, Roosevelt
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
34.850, -99.020

Hail, Tillman

When
October 21, 3:40 PM CST
Where
Tillman County, 3.99 mi W of Frederick
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.390, -99.090

Hail, Jackson

When
October 21, 3:57 PM CST
Where
Jackson County, Headrick
Measured
3 in hail
Reported by
Fire Department/Rescue
Coordinates
34.630, -99.140

Hail, Jackson

When
October 21, 4:03 PM CST
Where
Jackson County, Headrick
Measured
1.75 in hail
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.630, -99.140

Windshield damage was reported.

Hail, Beckham

When
October 21, 4:10 PM CST
Where
Beckham County, Sayre
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.300, -99.640

Hail, Jackson

When
October 21, 4:12 PM CST
Where
Jackson County, Headrick
Measured
2.75 in hail
Injuries
1 direct, 0 indirect
Reported by
Trained Spotter
Coordinates
34.630, -99.140

One hail injury was reported.

Hail, Tillman

When
October 21, 4:14 PM CST
Where
Tillman County, Manitou
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.510, -98.980

Hail, Tillman

When
October 21, 4:20 PM CST
Where
Tillman County, Manitou
Measured
2.75 in hail
Reported by
Storm Chaser
Coordinates
34.510, -98.980

Tornado, Tillman

When
October 21, 4:23 PM CST
Where
Tillman County, 3 mi SE of Manitou
Rating
EFU
Path length
0.1 mi
Path width
20 yd
Reported by
Storm Chaser
Coordinates
34.479, -98.943

Numerous storm chasers observed and reported a brief landspout estimated to have occurred about 3 miles southeast of Manitou. No damage was reported.

Hail, Beckham

When
October 21, 4:25 PM CST
Where
Beckham County, 0.56 mi W of Elk City
Measured
1.5 in hail
Reported by
Storm Chaser
Coordinates
35.410, -99.430

Hail, Jackson

When
October 21, 4:28 PM CST
Where
Jackson County, Headrick
Measured
2.75 in hail
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.630, -99.140

Roof damage and broken windshield damage was reported.

Hail, Alfalfa

When
October 21, 4:29 PM CST
Where
Alfalfa County, Goltry
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.530, -98.150

Hail, Comanche

When
October 21, 5:00 PM CST
Where
Comanche County, 2.38 mi WNW of Indiahoma
Measured
3 in hail
Reported by
Storm Chaser
Coordinates
34.630, -98.790

Location is approximate.

Tornado, Comanche

When
October 21, 5:05 PM CST
Where
Comanche County, 2 mi E of Indiahoma
Rating
EFU
Path length
0.2 mi
Path width
30 yd
Reported by
Broadcast Media
Coordinates
34.620, -98.715

Media coverage showed a brief tornado approximately 2 miles east of Indiahoma. No damage was reported.

Thunderstorm Wind, Comanche

When
October 21, 5:10 PM CST
Where
Comanche County, 2.38 mi WSW of Cache
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
34.620, -98.670

Powerpoles partially blown down. Time estimated by radar.

Hail, Comanche

When
October 21, 5:20 PM CST
Where
Comanche County, 1.79 mi NE of Mt Scott
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.760, -98.510

Hail, Kiowa

When
October 21, 5:43 PM CST
Where
Kiowa County, 0.69 mi S of Mountain Park
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
34.690, -98.950

Tornado, Caddo

When
October 21, 6:08 PM CST to 6:16 PM CST
Where
Caddo County, 3.99 mi W of Cyril to 2.29 mi N of Cyril
Rating
EF1
Path length
4.8 mi
Path width
200 yd
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
34.897, -98.270

The first of series of tornadoes in Caddo County was observed to develop just south of State Highway 19, 4 miles west of Cyril. Trees were damaged just south of Highway 19 as the tornado moved northeast, and trees were snapped after crossing County Road 2660. Storm chasers observed the tornado cross near or just north of the intersection of County Roads 1440 and 2680 moving ENE before dissipating just before crossing State Highway 8.

Tornado, Caddo

When
October 21, 6:12 PM CST to 6:13 PM CST
Where
Caddo County, 3.41 mi WNW of Cyril to 3.38 mi NW of Cyril
Rating
EF1
Path length
0.5 mi
Path width
50 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
34.925, -98.252

This tornado snapped trees and produced roof damage to a home near the intersection of County Roads 2660 and 1440.

Tornado, Caddo

When
October 21, 6:12 PM CST to 6:24 PM CST
Where
Caddo County, 3.99 mi NW of Cyril to 3.67 mi NNW of Cement
Rating
EF1
Path length
6.2 mi
Path width
400 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
34.941, -98.250

This tornado took a 6 mile path through Caddo County northwest of Cyril and Cement. Damage was confined to snapped or uprooted trees along the path.

Thunderstorm Wind, Caddo

When
October 21, 6:15 PM CST
Where
Caddo County, 2.99 mi SSE of Stecker
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
34.920, -98.300

Tornado, Caddo

When
October 21, 6:16 PM CST to 6:21 PM CST
Where
Caddo County, 3.77 mi E of Stecker to 5.22 mi NW of Cement
Rating
EF1
Path length
3.1 mi
Path width
150 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
34.958, -98.254

This tornado developed just west of County Road 2660 near County Road 1420 and moved northeast. Barns were significantly damaged along County Road 2660 and another along State Highway 8. Trees were snapped along the entire path. The tornado moved northeast to near County Road 1400 east of State Highway 8, and then turned east-southeast and dissipated soon after snapping more trees along County Road 2680.

Tornado, Caddo

When
October 21, 6:23 PM CST to 6:28 PM CST
Where
Caddo County, 1.93 mi NNW of Cement to 4.09 mi NE of Cement
Rating
EF1
Path length
3.3 mi
Path width
100 yd
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
34.967, -98.147

Trees were snapped near the intersection of County Roads 1410 and 2720, and again along County Road 1400 just a few hundred yards west of the Caddo-Grady County line. No damage was noted along or east of the county line in Grady County.

Hail, Grady

When
October 21, 6:45 PM CST
Where
Grady County, 2.82 mi SSE of Chickasha Arpt
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.040, -97.960

Flash Flood, Grady

When
October 21, 7:12 PM CST to 10:12 PM CST
Where
Grady County, 2 mi SSE of Chickasha Arpt to 2.79 mi NE of Norge
Cause
Heavy Rain
Reported by
Storm Chaser
Coordinates
35.052, -97.962

About a foot of water was over the roads.

Thunderstorm Wind, Grady

When
October 21, 7:14 PM CST
Where
Grady County, Bridge Creek
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.230, -97.720

No damage reported.

Hail, Grady

When
October 21, 7:27 PM CST
Where
Grady County, 1.49 mi NNW of Bridge Creek
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.250, -97.730

Hail, Grady

When
October 21, 7:30 PM CST
Where
Grady County, Bridge Creek
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.230, -97.720

Thunderstorm Wind, Grady

When
October 21, 7:30 PM CST
Where
Grady County, 1.49 mi NNW of Bridge Creek
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
35.250, -97.730

Sheet metal debris blown onto side roadway off of Highway 4, south of Fox Lane and to the west. Time estimated by radar.

Hail, Grady

When
October 21, 7:30 PM CST
Where
Grady County, 2.65 mi ENE of Tabler
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.060, -97.780

Tornado, McClain

When
October 21, 7:36 PM CST to 7:40 PM CST
Where
McClain County, 2.96 mi NW of Goldsby to 2.2 mi N of Goldsby
Rating
EF1
Path length
2 mi
Path width
50 yd
Continued into
Cleveland, Ok (OUN)
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
35.183, -97.513

This tornado developed just north of State Highway 9 and just west of Santa Fe Avenue where tree damage was noted. The tornado moved east damaging a business and destroying a shed along Highway 9. The tornado turned southeast crossing Highway 9 and passed near the Riverwind Casino and Hotel along with strong winds on the south flank of the tornado. Trees were snapped just west of the casino. At the casino, two air conditioner units were displaced from their pedestal on the roof of the building, which allowed rain inside the structure. Some roof facade damage was also noted at the casino. Just south at the adjacent hotel, strong winds created some roof facade and siding damage (see adjacent Thunderstorm Wind Entry).

The tornado crossed Interstate 35 and damaged businesses and destroyed at least one shed between the interstate and the Canadian River before moving into inaccessible areas near the river and crossing into Cleveland County south of Norman.

Thunderstorm Wind, McClain

When
October 21, 7:37 PM CST to 7:40 PM CST
Where
McClain County, 2.48 mi NNW of Goldsby to 2.2 mi N of Goldsby
Measured
78 kt (90 mph) estimated gust
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
35.181, -97.503

Immediately south of the tornado that moved near State Highway 9, a large area of damaging winds, likely associated with the Rear Flank Downdraft, produced additional damage from near Riverwind Casino and Hotel to the Canadian River. Just east of Interstate 35, this area of damaging winds was it's widest at around 500 yards. Roof facade was pulled from the Riverwind Hotel, which damaged the hotel siding and broke a first story window as it fell. Numerous trees were damaged east of Interstate 35 but south of the tornado path with damage consistent with winds of approximately 90 mph.

Tornado, Cleveland

When
October 21, 7:40 PM CST to 7:42 PM CST
Where
Cleveland County, 3.42 mi SW of Norman to 2.99 mi SSW of Norman
Rating
EF0
Path length
1.4 mi
Path width
20 yd
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
35.182, -97.478

The tornado moved into Cleveland County in inaccessible areas along the Canadian River and generally remained south of the neighborhoods in south Norman south of Highway 9. Some tree and fence damage was observed at the southern end of South Canadian Trails which is where the tornado is believed to have dissipated.

Flash Flood, Payne

When
October 21, 7:44 PM CST to 10:44 PM CST
Where
Payne County, 2.19 mi WSW of Stillwater to 1.77 mi SE of Stillwater
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.106, -97.095

Street flooding reported with stalled vehicles.

Hail, Cleveland

When
October 21, 7:45 PM CST
Where
Cleveland County, 3.45 mi WNW of Moore
Measured
1 in hail
Reported by
Social Media
Coordinates
35.350, -97.550

Hail, Cleveland

When
October 21, 7:47 PM CST
Where
Cleveland County, 2.64 mi WNW of Moore
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.360, -97.530

Hail, Cleveland

When
October 21, 7:50 PM CST
Where
Cleveland County, 2.07 mi S of Moore
Measured
1 in hail
Reported by
Social Media
Coordinates
35.310, -97.490

Hail, Oklahoma

When
October 21, 7:50 PM CST
Where
Oklahoma County, 0.89 mi NE of (Okc)will Rogers Apt
Measured
1.75 in hail
Reported by
Public
Coordinates
35.400, -97.590

Hail, Cleveland

When
October 21, 7:52 PM CST
Where
Cleveland County, 2.36 mi WSW of Moore
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.330, -97.530

Thunderstorm Wind, Stephens

When
October 21, 7:54 PM CST
Where
Stephens County, 1.14 mi E of Duncan
Measured
50 kt (58 mph) measured gust
Reported by
Amateur Radio
Coordinates
34.500, -97.940

Hail, Oklahoma

When
October 21, 7:55 PM CST
Where
Oklahoma County, 1.23 mi NE of Del City
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.463, -97.425

Hail, Oklahoma

When
October 21, 8:02 PM CST
Where
Oklahoma County, 1.78 mi SE of (Tik)tinker Afb
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
35.390, -97.370

Hail, Stephens

When
October 21, 8:08 PM CST
Where
Stephens County, Duncan
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
34.500, -97.960

Hail, Stephens

When
October 21, 8:11 PM CST
Where
Stephens County, Duncan
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.500, -97.960

Thunderstorm Wind, Pottawatomie

When
October 21, 8:32 PM CST
Where
Pottawatomie County, 1.06 mi ESE of Brooksville
Measured
78 kt (90 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.192, -96.954

Metal shed destroyed by wind.

Tornado, Seminole

When
October 21, 8:52 PM CST to 8:55 PM CST
Where
Seminole County, 0.98 mi NW of Seminole to 1.02 mi ESE of Seminole
Rating
EF1
Path length
2 mi
Path width
150 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
35.239, -96.693

This tornado developed on the northwest side of Seminole near the U.S. Highway 270 and Reid Street, and move southeast through town dissipating near U.S. Highway 270 and 7th Street. Most of the damage was tree damage with many trees snapped or uprooted, especially in the Maple Grove Cemetery on the northwest side of town. However, a few homes and other buildings also received roof damage including one home where much of the roof was pulled off. One family was trapped in their storm cellar when a tree fell on the cellar door. Near downtown, a church received roof damage and portions of the roof were impaled in the siding of nearby businesses.

Thunderstorm Wind, Bryan

When
October 21, 10:40 PM CST
Where
Bryan County, 1.38 mi S of Colbert
Measured
57 kt (66 mph) measured gust
Reported by
Trained Spotter
Coordinates
33.840, -96.500

Twelve inch diameter tree was downed.

Lightning, Cleveland

When
October 22, 12:00 AM CST
Where
Cleveland County, 2.2 mi WSW of (Oun)norman Westheimer Arpt
Property damage
$2,000
Reported by
Public
Coordinates
35.236, -97.505

A branch 6-8 inches in diameter fell onto a roof. Time is a rough estimate from source. Photo shows evidence of lightning charring (and wind damage is unlikely for the time estimate given).

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2017Every state in 2017This day in weather historyThe tornado archive for Oklahoma, 2017Warnings in Oklahoma, October 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 725317, 725318, 725319, 725320, 725321, 725322, 725323, 725324, 725377, 725325, 725326, 725327, 725328, 725378, 725329, 725331, 725332, 725379, 725380, 725381, 725333, 725382, 725383, 725334, 725335, 725336, 725337, 725338, 725339, 725340, 725384, 725387, 725385, 725341, 725342, 725343, 725344, 725345, 725346, 725350, and more.